Open Access Digital Repository of Ministry of Earth Sciences, Government of India

An analytic representation of the three-dimensional structure of monsoon depressions

Mishra, SK and Chakraborty, DR and Desai, SS (1982) An analytic representation of the three-dimensional structure of monsoon depressions. Archives for Meteorology, Geophysics, and Bioclimatology Series A, 31 (4). pp. 329-337.

Full text not available from this repository. (Request a copy)

Abstract

The average three-dimensional structure of monsoon depressions is represented mathematically as a quasi-geostrophic horizontal two-dimensional wave perturbation, having no tilt in vertical and in horizontal, with average wavelengths of 2000 km and 1500 km in the zonal and meridional directions, respectively. The wave amplitude is maximum at 700 mb and its vertical variation is represented by a polynomial function of p. The wave temperature, the zonal and meridional wind distributions in the zonal plane are compared with the observed distributions associated with monsoon depressions, and a good agreement between them is noticed. Vertical profiles of the convective heating are represented by polynomial functions of p.

Item Type: Article
Additional Information: Copyright of this article belongs to Springer-Verlag
Subjects: Meteorology and Climatology
Depositing User: IITM Library
Date Deposited: 17 Apr 2015 10:55
Last Modified: 17 Apr 2015 10:55
URI: http://moeseprints.incois.gov.in/id/eprint/1298

Actions (login required)

View Item View Item